Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 100, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 23, 2006, 1:47 PM CDT for LaMoure County, North Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2006, 1:47 PM CDT (18:47 UTC)
- Expired
- Jun 23, 2006, 2:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 112 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:00 AM CDT, 11 hours 47 minutes earlier.
Area forecast discussion, Jun 23, 2:00 AM CDT, 11 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 AM CDT FRI JUN 23 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... MAIN FORECAST HIGHLIGHTS IN THE SHORT TERM WILL BE POSSIBILITY OF CONVECTION TODAY THROUGH SATURDAY. CURRENTLY...WEAK SHORTWAVE ENERGY MOVING ALONG NORTHWESTERLY FLOW ALOFT AND SURFACE LOW PRESSURE OVER EASTERN MONTANA PRODUCING SCATTERED SHOWERS AND A FEW THUNDERSTORMS THIS MORNING. ACTIVITY WAS OVER WESTERN ND AND SPREADING EASTERLY. WEAK SHORTWAVE ENERGY WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA TODAY THROUGH SATURDAY...PRODUCING AREAS OF SHOWERS AND THUNDERSTORMS. FOR TODAY...WEAK SURFACE LOW PRESSURE OVER EASTERN MONTANA WILL SLIDE SOUTHEAST INTO THE CENTRAL PLAINS. GOOD INSTABILITY ACROSS THE REGION COMBINED WITH VORT ENERGY ALOFT WILL BRING A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. ANY STRONG STORMS SHOULD BE CONFINED TO THE FAR SOUTHERN COUNTIES OF THE CWA WHERE THE BEST LIFT IS LOCATED. INSTABILITY AND UPPER LEVEL DISTURBANCES CONTINUES INTO SATURDAY MORNING AND AFTERNOON BRINGING A CONTINUED CHANCE OF PRECIPITATION. BY SATURDAY NIGHT AND INTO SUNDAY...SURFACE HIGH PRESSURE WILL MOVE OVER THE NORTHERN PLAINS BRINGING DRY AND SEASONABLE WEATHER. NOT ANTICIPATING FIRE WEATHER CONCERNS THIS WEEKEND WITH TEMPERATURES AT OR SLIGHTLY BELOW SEASONAL...AND WINDS MAINLY ON THE LIGHT SIDE. ALTHOUGH FUELS OVER SOUTH CENTRAL NORTH DAKOTA CONTINUE TO BE VERY DRY. .LONG TERM...MONDAY THROUGH FRIDAY NIGHT... GFS HAS GONE A BIT ANOMALOUS ALL OF A SUDDEN BY PUSHING A HUDSON BAY LOW DOWN OVER THE WESTERN GREAT LAKES NEXT MID WEEK. THIS WOULD COOL TEMPERATURES AND INCREASE CHANCES OF THUNDERSHOWERS. CURRENT ECMWF DOES NOT SUPPORT THIS...AND NEITHER DOES THE UK MET. SO I WILL KEEP IT WARM AND DRY FOR THE TIME BEING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/RSL
Hazardous weather outlook, Jun 23, 3:48 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 348 AM CDT FRI JUN 23 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-240900- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 348 AM CDT FRI JUN 23 2006 /248 AM MDT FRI JUN 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:47 PM CDT | Tornado Warning | BIS | LaMoure | 28 min |
| Jun 23, 1:16 PM CDT | Tornado Warning | BIS | LaMoure | 29 min |
| Jun 23, 1:54 PM CDT | Tornado Warning | BIS | Rolette | 21 min |
| Jun 23, 4:21 PM CDT | Tornado Warning | BIS | Rolette | 24 min |
| Jun 23, 5:13 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 62 min |
| Jun 23, 5:32 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 28 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.